Mississippi, 2004Damaging Winds in Mississippi, April 24, 2004
April 24, 2004 · NWS JAN · 4 events in 3 counties and zones
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 24, 4:30 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 24, 4:30 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT SAT APR 24 2004
.DISCUSSION...UPDATING ZONES TO REMOVE MENTION OF WW 119.
------------------------------------------PREVIOUS DISCUSSION--------
.DISCUSSION...A LINE OF OF SHOWERS AND THUNDERSTORMS CONTINUES TO
TRACK EAST INTO THE AREA. RIGHT NOW AREA IS NOT EXTREMELY
UNSTABLE...SO DO NOT EXPECT THE LINE TO GET OUT OF CONTROL. MAY SEE
A FEW STRONG/SEVERE STORMS...MAINLY SOUTH BEFORE SUNSET. THE BEST
MOISTURE AND INSTABILITY WAS OVER SOUTHERN ZONES. RUC ESTIMATES OF
LOW LEVEL WINDS WERE NOT VERY STRONG AROUND 20-30KTS. FOR SUNDAY
WILL HOLD OFF ON MENTIONING SEVERE IN THE ZONES AT THIS POINT. NOT
SURE HOW FAR EAST THIS LINE WILL MAKE IT. IF THE LINE CLEARS THE
AREA...ENTIRE CWA SHOULD SEE STRONG STORMS. BUT IF SYSTEM GETS HUNG
UP NEAR THE RIVER...EASTERN ZONES WILL REMAIN THE BEST AREA FOR
DEVELOPMENT. IF SYSTEM LINGERS OVER THE WEST...WILL NOT GET SAME
WARMING/INSTABILITY AS EAST. THE UPPER TROUGH/COLD FRONT SHOULD MOVE
INTO THE CWA EARLY SUNDAY...WITH THE MODELS SHOWING THE STRONGER
ACTIVITY BETWEEN 18-00Z. A FEW SHOWERS AND THUNDERSTORMS WILL HANG
ON OVER THE SOUTHEAST THROUGH EARLY MONDAY. HIGH PRESSURE WILL DROP
INTO THE AREA MONDAY...WITH AVN SHOWING DPT IN THE MID 30S. NOT SURE
AIR WILL REALLY BE THAT DRY...BUT DID NOT MAKE ANY CHANGES. MOSTLY
CLEAR TUESDAY AND WEDNESDAY...WITH RETURN FLOW SETTING UP ON
THURSDAY. INTRODUCED CLOUDS ON THURSDAY WITH MOISTURE
INCREASING...EXPECT A FEW CLOUDS OVER THE AREA. CONTINUED CHANCE
POPS FOR FRIDAY AND INCLUDED SATURDAY. THE GFS SHOWS A BOUNDARY AND
A SHORTWAVE MOVING THROUGH AROUND FRIDAY/SATURDAY...WITH THE BEST
QPF SATURDAY. OTHERWISE NO MAJOR CHANGES TO THE FORECAST. SEVERE
THUNDERSTORM WATCH 119 UNTIL 7.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...SVA MSZ053-059>061
LA...SVA LAZ007>009-015-016-023>026
AR...SVA ARZ074-075
&&
Hazardous weather outlook, Apr 24, 3:11 PM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SAT APR 24 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
252111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
411 PM CDT SAT APR 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SUNDAY...
...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF
THE MISSISSIPPI RIVER THROUGH EARLY SUNDAY. STRONG THUNDERSTORMS
WILL BE POSSIBLE TONIGHT AND SUNDAY OVER REST OF THE OUTLOOK
AREA. THE MAIN RISK FROM THE SEVERE THUNDERSTORMS WILL BE WIND
GUSTS UP TO 65 MILES AN HOUR AND HAIL UP TO THE SIZE OF QUARTERS.
A POWERFUL UPPER-LEVEL STORM SYSTEM WILL MOVE FROM THE PLAINS AND
PUSH THROUGH THE MISSISSIPPI VALLEY SUNDAY. DISTURBANCES
ROTATING AROUND THE STORM SYSTEM WILL COMBINE WITH OUTFLOW
BOUNDARIES...AND A MOIST AIRMASS TO RESULT IN THE DEVELOPMENT OF
NUMEROUS THUNDERSTORMS. THE STORMS WILL GRADUALLY SPREAD EAST
TONIGHT INTO CENTRAL MISSISSIPPI BUT SHOULD WEAKEN AS
TEMPERATURES COOL OFF AND INSTABILITY WEAKENS.
A FEW STORMS COULD RE INTENSIFY ON SUNDAY AND BECOME STRONG
MAINLY OVER EASTERN MISSISSIPPI BEFORE ALL THE STORMS EXIT TO THE
EAST SUNDAY EVENING.
...FLOODING...
LOCALLY HEAVY RAINS OF ONE HALF TO ONE INCH IN A SHORT PERIOD
WILL PROBABLY CAUSE PONDING OF WATER ON ROADWAYS AND IN POOR
DRAINAGE AREAS TONIGHT AND SUNDAY. THE MORE PERSISTENT RAINS
SHOULD OCCUR GENERALLY NORTH OF A WINONA TO HOLLANDALE TO
CROSSETT LINE AND INCLUDES MOST OF THE DELTA REGION.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...
...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT...
ANY REMAINING THUNDERSTORMS ARE EXPECTED TO COME TO AN END SUNDAY
NIGHT...AS THE STORM SYSTEM MOVES EAST OF THE REGION. ISOLATED
STRONG STORMS COULD AFFECT LOCATIONS OF EAST
MISSISSIPPI...GENERALLY EAST OF HIGHWAY 45 SUNDAY EVENING.
...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY...
STRONG THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHEAST
ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI FRIDAY NIGHT
INTO SATURDAY...MAY 1.
ANOTHER STORM SYSTEM IS EXPECTED TO MOVE FROM THE CENTRAL AND
SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI VALLEY FRIDAY. AT
THIS TIME...JET STREAM WINDS...MOISTURE... AND INSTABILITY APPEAR
FAVORABLE FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS AS THIS
SYSTEM APPROACHES OUR REGION.
KEEP IN MIND THAT IT IS A LITTLE EARLY TO PINPOINT THE EXACT
LOCATION...TIMING...AND TYPE...IF ANY...OF ANY STRONG
THUNDERSTORMS. LATER FORECASTS WILL AID IN REFINING THESE
PARAMETERS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED IN WESTERN PORTIONS THROUGH TONIGHT
AND AGAIN LATE NEXT WEEK. NO ACTIVATION IS ANTICIPATED FROM
SUNDAY THROUGH THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Apr 24, 4:22 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0522 PM CDT SAT APR 24 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ053-059>061-250000-
ASHLEY-CHICOT-CATAHOULA-CONCORDIA-EAST CARROLL-FRANKLIN-MADISON-
MOREHOUSE-RICHLAND-TENSAS-WEST CARROLL-ADAMS-CLAIBORNE-FRANKLIN-
JEFFERSON-
0522 PM CDT SAT APR 24 2004
SEVERE THUNDERSTORM WATCH NUMBER 119 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES AND PARISHES:
IN ARKANSAS...
ASHLEY CHICOT
IN LOUISIANA...
CATAHOULA CONCORDIA EAST CARROLL FRANKLIN
MADISON MOREHOUSE RICHLAND TENSAS
WEST CARROLL
IN MISSISSIPPI...
ADAMS CLAIBORNE FRANKLIN JEFFERSON
Thunderstorm Wind, Lincoln
- When
- April 24, 6:14 PM CST to 6:18 PM CST
- Where
- Lincoln County, Brookhaven
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.583, -90.450
Several large limbs were blown down and one tree fell on a house.
Thunderstorm Wind, Hinds
- When
- April 24, 6:30 PM CST
- Where
- Hinds County, 3 mi W of Utica
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.117, -90.667
A few trees were blown down.
Thunderstorm Wind, Rankin
- When
- April 24, 6:45 PM CST to 6:50 PM CST
- Where
- Rankin County, 5 mi E of Florence
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.150, -90.050
Several large limbs were blown down.
Thunderstorm Wind, Hinds
- When
- April 24, 6:50 PM CST to 7:00 PM CST
- Where
- Hinds County, Byram
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.183, -90.250
A couple of trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oklahoma, April 24, 20042 deaths · 1 event
- Tornadoes and Hail in Missouri, April 24, 20045 injured · $710,000 · F2 · 7 events
- Flash Flooding and Damaging Winds in Texas, April 24, 2004$230,000 · 80 kt wind · 6 events
- Lightning Strike in Louisiana, April 24, 2004$100,000 · 1 event
- Flood in Arkansas, April 24, 2004$50,000 · 1 event
- High Wind in Maine, April 24, 200450 kt wind · 11 events
- Flash Flooding in Texas, April 24, 2004$10,000 · 7 events
- High Surf in Hawaii, April 24 to 27, 20047 events
- Flash Flooding in Arkansas, April 24, 20046 events
- Flash Flooding in Missouri, April 24, 2004$5,000 · 4 events
- Tornadoes in Missouri, April 24, 2004$5,000 · F0 · 2 events
- Flash Flood in Missouri, April 24, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392206, 5392207, 5392208, 5392461.